With North Korean dictator Kim Jong-un growing increasingly aggressive and threatening a nuclear war, a doctor in the United States says that the controversial leader could be suffering from "#Roid Rage."

Kim loves food rich in fat

The North Korean leader has long been thought to suffer from gout, caused by his poor dietary habits. Kim, who is said to have executed detractors with a flame thrower, recently threatened to carry out nuclear missile tests in the waters of Guam, a US protectorate. Kim is also said to have ordered the assassination of his half-brother.

In 2014, Kim was seen on North Korean television using a cane and walking with a slight limp.

Advertisements
Advertisements

Observers speculated that the rotund dictator could be living with gout. And now, a doctor in the United States claims that the treatment Kim is receiving for his gout could be behind his growing enthusiasm for nuclear weapons and threats to attack the American mainland.

Gout is an ailment that causes a person to suffer from swelling and joint pain. Gout occurs when uric acid builds up in a person's blood. The build-up of uric acid in the blood could be caused by obesity, seafood, alcohol, diabetes, or a diet rich in red meat.

Kim is known to have a high appetite for fatty foods. Former chefs of his late father Kim Jong-II revealed that Kim loves to dine on shark fin soup, steak, and champagne. The 32-year-old North Korean leader is said to love Emmenthal cheese. He discovered the delicacy during his studies at a Swiss boarding institution.

Advertisements

Steroids could be behind Kim's aggressive behavior

In an interview with news outlet Page Six, Dr. Rock Positano said that there is a widely-held belief among medical professionals that Kim suffers from gout, and one of the treatments used to deal with the ailment is steroids. Dr. Positano, who works at the Hospital for Special Surgery in New York, said that the treatment could be behind Kim Jong-un's "roid rage."

The steroids used in the treatment of gout could cause debilitating side-effects when taken for a long time. Such side-effects include stomach ulcers and high blood pressure. Steroids are also known to cause users to suffer from psychological issues such as depression and mood swings -- which could be what he is exhibiting.

On Tuesday, Kim was seen in public for the first time in two weeks. The President was inspecting #North Korea's strategic troops. Kim was then briefed on the country's plans to launch missiles at Guam. The territory houses several United States army bases. #Kim Jong Un